Research
Print page Print page
Switch language
Rigshospitalet - a part of Copenhagen University Hospital
Published

Asparaginase-associated pancreatitis is not predicted by hypertriglyceridemia or pancreatic enzyme levels in children with acute lymphoblastic leukemia

Research output: Contribution to journalJournal articleResearchpeer-review

Harvard

APA

CBE

MLA

Vancouver

Author

Bibtex

@article{2ed5d64a02594761a3ac812db9640a88,
title = "Asparaginase-associated pancreatitis is not predicted by hypertriglyceridemia or pancreatic enzyme levels in children with acute lymphoblastic leukemia",
abstract = "BACKGROUND: l-Asparaginase is an important drug for treatment of childhood acute lymphoblastic leukemia (ALL), but is associated with serious toxicities, including pancreatitis and hypertriglyceridemia (HTG). Asparaginase-associated pancreatitis (AAP) is a common reason for stopping asparaginase treatment. The aim of this study was to explore if HTG or early elevations in pancreatic enzymes were associated with the subsequent development of AAP.METHOD: Children (1.0-17.9 years) diagnosed with ALL, treated with asparaginase for 30 weeks, according to the NOPHO ALL2008 protocol at the University Hospital Rigshospitalet, Copenhagen, Denmark, were eligible. Pancreatic enzymes, triglycerides, and cholesterol were measured regularly.RESULTS: Thirty-one patients were included. Seven patients were diagnosed with AAP. HTG was most evident when PEG-asparaginase and dexamethasone were administered concomitantly. Overall, there was no significant difference in triglyceride levels in patients who experienced AAP and patients who did not. An increase in triglyceride levels during concomitant dexamethasone therapy in delayed intensification was significantly associated with an increase in pancreas-specific amylase levels two weeks later (P = 0.005).CONCLUSIONS: AAP does not seem to be associated with HTG. Continuous monitoring of pancreas enzymes does not predict AAP.",
author = "Raja, {Raheel Altaf} and Kjeld Schmiegelow and S{\o}rensen, {Ditte N{\o}rbo} and Frandsen, {Thomas Leth}",
note = "{\circledC} 2016 Wiley Periodicals, Inc.",
year = "2017",
month = "1",
doi = "10.1002/pbc.26183",
language = "English",
volume = "64",
pages = "32--38",
journal = "Pediatric Blood and Cancer",
issn = "1545-5009",
publisher = "Wiley",
number = "1",

}

RIS

TY - JOUR

T1 - Asparaginase-associated pancreatitis is not predicted by hypertriglyceridemia or pancreatic enzyme levels in children with acute lymphoblastic leukemia

AU - Raja, Raheel Altaf

AU - Schmiegelow, Kjeld

AU - Sørensen, Ditte Nørbo

AU - Frandsen, Thomas Leth

N1 - © 2016 Wiley Periodicals, Inc.

PY - 2017/1

Y1 - 2017/1

N2 - BACKGROUND: l-Asparaginase is an important drug for treatment of childhood acute lymphoblastic leukemia (ALL), but is associated with serious toxicities, including pancreatitis and hypertriglyceridemia (HTG). Asparaginase-associated pancreatitis (AAP) is a common reason for stopping asparaginase treatment. The aim of this study was to explore if HTG or early elevations in pancreatic enzymes were associated with the subsequent development of AAP.METHOD: Children (1.0-17.9 years) diagnosed with ALL, treated with asparaginase for 30 weeks, according to the NOPHO ALL2008 protocol at the University Hospital Rigshospitalet, Copenhagen, Denmark, were eligible. Pancreatic enzymes, triglycerides, and cholesterol were measured regularly.RESULTS: Thirty-one patients were included. Seven patients were diagnosed with AAP. HTG was most evident when PEG-asparaginase and dexamethasone were administered concomitantly. Overall, there was no significant difference in triglyceride levels in patients who experienced AAP and patients who did not. An increase in triglyceride levels during concomitant dexamethasone therapy in delayed intensification was significantly associated with an increase in pancreas-specific amylase levels two weeks later (P = 0.005).CONCLUSIONS: AAP does not seem to be associated with HTG. Continuous monitoring of pancreas enzymes does not predict AAP.

AB - BACKGROUND: l-Asparaginase is an important drug for treatment of childhood acute lymphoblastic leukemia (ALL), but is associated with serious toxicities, including pancreatitis and hypertriglyceridemia (HTG). Asparaginase-associated pancreatitis (AAP) is a common reason for stopping asparaginase treatment. The aim of this study was to explore if HTG or early elevations in pancreatic enzymes were associated with the subsequent development of AAP.METHOD: Children (1.0-17.9 years) diagnosed with ALL, treated with asparaginase for 30 weeks, according to the NOPHO ALL2008 protocol at the University Hospital Rigshospitalet, Copenhagen, Denmark, were eligible. Pancreatic enzymes, triglycerides, and cholesterol were measured regularly.RESULTS: Thirty-one patients were included. Seven patients were diagnosed with AAP. HTG was most evident when PEG-asparaginase and dexamethasone were administered concomitantly. Overall, there was no significant difference in triglyceride levels in patients who experienced AAP and patients who did not. An increase in triglyceride levels during concomitant dexamethasone therapy in delayed intensification was significantly associated with an increase in pancreas-specific amylase levels two weeks later (P = 0.005).CONCLUSIONS: AAP does not seem to be associated with HTG. Continuous monitoring of pancreas enzymes does not predict AAP.

U2 - 10.1002/pbc.26183

DO - 10.1002/pbc.26183

M3 - Journal article

VL - 64

SP - 32

EP - 38

JO - Pediatric Blood and Cancer

JF - Pediatric Blood and Cancer

SN - 1545-5009

IS - 1

ER -

ID: 49880122